High Wind, Guadalupe Mountains of Culberson County
- When
- December 21, 2:51 PM MST to 11:51 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
The approach of a strong shortwave trough resulted in high winds in the Guadalupe Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
The approach of a strong shortwave trough resulted in high winds in the Guadalupe Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 21, 1:54 PM MST, 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 254 PM CST Sun Dec 21 2014 .DISCUSSION... We have seen the last of the fog and low clouds as westerly winds will keep low level moisture east of the area. Strong west winds can be expected in the Guadalupe Mountains today but should remain just below high wind criteria so will not issue a warning at this time. An upper low will develop over the Central Plains, and a jet max diving down the Rockies will send a cold front into the area late Monday into early Tuesday. The jet max will weaken over time, but early Tuesday it will be strong enough to create enough lift for precipitation to develop mainly over southeastern New Mexico and the northern Permian Basin. Temperatures support the possibility for snow or rain mixed with snow especially over Lea and Gaines counties Tuesday morning though little if any accumulations are expected. Highs Tuesday afternoon could be tricky depending on afternoon cloud cover, right now expecting clouds to scatter in the afternoon allowing for some heating to occur. A weakening upper ridge moves across Texas mid-week allowing for some warming before another trough moves into the Northern Plains on Friday. This will send another cold front south into the CWA Friday bringing more cool air for next weekend. The strongest lift with this trough will remain well north of the area so precip is expected with this frontal passage. Hennig && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 45 68 34 46 / 0 0 40 20 BIG SPRING TX 45 67 37 47 / 0 0 40 10 CARLSBAD NM 45 70 36 46 / 0 0 30 20 DRYDEN TX 45 76 47 51 / 0 0 10 10 FORT STOCKTON TX 48 73 42 46 / 0 0 20 20 GUADALUPE PASS TX 42 62 36 40 / 0 0 10 20 HOBBS NM 43 66 31 45 / 0 0 50 20 MARFA TX 38 65 38 42 / 0 0 10 20 MIDLAND INTL AIRPORT TX 44 69 35 47 / 0 0 30 20 ODESSA TX 45 69 36 47 / 0 0 30 20 WINK TX 44 72 37 48 / 0 0 30 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 03/10 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 128 PM CST SUN DEC 21 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 128 PM CST SUN DEC 21 2014 /1228 PM MST SUN DEC 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, December 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 546951, 546952.